It is currently Thu Aug 17, 2017 7:25 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Sat Jan 04, 2014 4:27 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jan 04, 2014 4:15 pm
Posts: 4
I'm hoping someone can help, I'm finding a lot of info on Suboxone but none on straight Bupe in patch form. I am 8 weeks pregnant and have been on a 10mcg Butrans patch for 11 months. It slowly releases through the skin and I wear it for 5 days before putting on a new patch. I saw my OB right away since I was worried about the patches and he referred me to another doctor, who I presume is a Pain mgmt. Doc. I saw his Nurse practitioner who prescribed me the 5 mcg patches to be worn for 7 days. I am very concerned about the drastic cut in dosage this early in pregnancy: I have tried cutting my patches in half to a 5 before and I felt like death. These patches have been a lifesaver when it comes to my pain but they are crazy expensive and they give me a chemical type burn that swells and blisters. Does anyone have experience with the butrans patches during pregnancy and weaning? Several years ago under the care of a great OB/pain specialist i attempted detox weaning off oxys and lost my baby at 18 weeks pregnant. So obviously i am more than scared. I do NOT want my baby born addicted though. Please help!


Top
 Profile  
 
PostPosted: Sun Jan 05, 2014 12:35 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
You are on a teeny tiny dose of buprenorphine at this point; a tenth of one mg per day, compared to the usual Suboxone dose of 8-16 mg per day. Your withdrawal, at this point, would be about the same as stopping from a couple Vicodin per day-- i.e. very minor. Of course, everyone who has been through withdrawal tends to remember the worst of it, and focus on every bead of sweat that forms...

I wouldn't have tapered you right now, in the first trimester-- not because of any effects of withdrawal on the fetus, but because you are very limited in taking anything else for pain or for withdrawal symptoms. But here you are-- so you are going to have to just focus on the positive, and get through it. I don't know if you have addiction problems as well as pain; if so, my fear as your doc would be that you would relapse during the next 30 weeks. You should anticipate some cravings, even if you are only physically dependent... and have an action plan for when the cravings occur. Distraction is the best tool, in my opinion.


Top
 Profile  
 
PostPosted: Sun Jan 05, 2014 3:18 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jan 04, 2014 4:15 pm
Posts: 4
Suboxdoc, I cannot thank you enough for responding; you have really eased my fears regarding withdrawal. I don't have issues with addiction, but my pain gets so bad that I am desperate for relief at times and that does scare me. I am willing to go through the pain to ensure a healthy baby, but I know it's going to be a long 7 months. The NP who moved me to a 5 didn't seem very sympathetic at all and had no interest in viewing my MRI and previous treatment reports, even though I gave them to her. Do you have any suggestions for me to pass along? Thank you again, I appreciate it so much!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group